Tr?id=708008405978544&ev=pageview&noscript=1
0

votes

Vitamin D causing keratosis pilaris?!

Answered on December 11, 2015
Created May 26, 2013 at 3:39 PM

everytime i seem to pop 5000IU of D3 or spend time in the sun, i seem to develop small red pussed spots on my thighs the next day. i am not sure why this happens as i thought vitamin d was an important vitamin?

just a bit of background, i have been supplementing D3 for 2/3months at 5000IU a day previously with no problems until recently. I eat around 200g calf liver weekly. i supplement zinc,magnesium and k2. and eat a typical paleo diet.

any thoughts why the sun/d3 might be causing keratosis pilaris on my thighs and arms? am i already at optimal d3 level?

Adb6852b4f2f42904da67708ffcd59f5

(496)

on May 26, 2013
at 05:08 PM

pretty sure its not what you suggested but thanks for the input

Ce41c230e8c2a4295db31aec3ef4b2ab

(32546)

on May 26, 2013
at 03:52 PM

That's the only way to know. Optimal range for most folk is 50-60 ng/ml. 125-150 nMol/L.

Ce41c230e8c2a4295db31aec3ef4b2ab

(32546)

on May 26, 2013
at 03:51 PM

Get your blood level tested. Ask for the 25(OH)D test.

Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

7 Answers

1
94480caec9fbbaacc386d86a45efa720

(1007)

on May 26, 2013
at 03:55 PM

Are you sure it's KP? If they are pus-filled or liquidy, they could be something else too. Some celiac's dermatitis herpetiformis can flare from sun exposure and things other than just gluten.

Adb6852b4f2f42904da67708ffcd59f5

(496)

on May 26, 2013
at 05:08 PM

pretty sure its not what you suggested but thanks for the input

0
Medium avatar

on December 11, 2015
at 05:27 PM

A lot of skin issues are related to gut bacteria too.  Try upping prebiotics/probiotics.

0
Medium avatar

on December 11, 2015
at 04:00 PM

This also happens to me. I remember when Vit D first became popula ra few years ago. I've been taking 10,000 iu a day for months on and off, and it's a a staple suplement except during summer. So, I recently figured out from reading that magnesium helps Vit D work and too much D without a steady source of magneisum can greatly depelete magnesium levels. then Vit A needs D to work. So, I'm lowering my D levels and increasing my magnesium levels until I notice I get the runs or something (which is a signs of taking too much magnesium). This could be why my KP never stays clear eventhough my supplements don't change.

0
47cbd166d262925037bc6f9a9265eb20

(35)

on February 21, 2014
at 09:37 AM

Could you be vitamin A deficient ? You're consuming more than the RDA of vitamin A from liver but maybe you were vitamin A deficient, you may not be able to absorb fat-soluble vitamins for some reasons, you may be one of the people not able to convert carotenoids to vitamin A as well.

Vitamin d and vitamin a are supposed to be taken in a ratio range not to cause deficiency or excess symptoms.

0
197651282ddd8d675b974ee811d2269e

on May 27, 2013
at 03:06 AM

I get red pussed rashes on my thighs when I eat seafood, nightshades and gluten contaminated food. When I first started supplementing D3, I used Whole Foods brands and I used to get these rashes. Then I switched over to a brand that specified itself as "gluten free" and I stopped getting it. I suspect that the WF D3 was contaminated with either fish oil or gluten. Hope that helps.

0
991667372fc6c7f8dd16393deac7751f

on May 26, 2013
at 06:49 PM

I get KP once in a while, and find applying coconut oil as a moisturizer clears it right up. No idea why. Other moisturizers make it worse. Haven't noticed any connection with my vit D intake though.

0
1c67bc28f4e44bbb8770b86df0463df3

on May 26, 2013
at 06:22 PM

Vit D and Sun usually make my KP much better

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!